MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 40 DEG UP-BIT LAMNECT PNCH 4MM W/330MM L; PUNCH, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 40 DEG UP-BIT LAMNECT PNCH 4MM W/330MM L; PUNCH, SURGICAL
Model Number 389.41
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 389.41, lot number: a7pa04 manufacturing site: tuttlingen, release to warehouse date: january 25, 2006.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 40 deg up-bit lamnect pnch 4mm w/330mm l (part # 389.41/ lot # a7pa04) was received at us customer quality (cq).Upon visual inspection it was observed the weld to secure the central pivot screw that holds the assembly together had broken off, and pivot screw was missing.As a result, the device fell apart.No other defects were identified with the device.The overall complaint was confirmed.Functional test: a functional assessment was not able to perform on the complaint device since the central screw was not returned.However, it was evident from visual inspection the screw came loose.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: there was conclusive evidence that the returned device was missing components, so the dimensional inspection was not performed.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the received complaint device.Although no definitive root-cause can be determined, it¿s possible the device encountered unintended forces causing the peen to fail.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a screw holding the kerrison together came loose and the instrument fell apart while the surgeon was performing discectomy.The procedure was successfully completed with no surgical delay reported.No patient harm.This report involves one (1) 40 deg up-biting laminectomy punch 4mm width/330mm length.This is report 1 of 1 for (b)(4).

Brand Name
40 DEG UP-BIT LAMNECT PNCH 4MM W/330MM L
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12631626
Report Number2939274-2021-06108
Device Sequence Number4560176
Product Code LRY
UDI-Device Identifier10705034775623
UDI-Public(01)10705034775623
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.41
Device Catalogue Number389.41
Device Lot NumberA7PA04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1